Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 143, NWS Atlanta, GA

June 11, 2007Johnson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2007, 3:03 PM EDT for Johnson County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 3:03 PM EDT (19:03 UTC)
Expired
Jun 11, 2007, 3:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:15 PM EDTTSTM WND DMG3 Ne Wrightsville, GAFEW TREES REPORTED DOWN.
Jun 11, 3:15 PM EDTHAIL 0.883 Ne Wrightsville, GANICKEL TO QUARTER SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:31 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 111904
SVRFFC
GAC167-111945-
/O.NEW.KFFC.SV.W.0143.070611T1903Z-070611T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DONAVAN...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  WRIGHTSVILLE...KITE AND MEEKS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3268 8250 3263 8248 3263 8250 3257 8260
      3276 8275 3278 8270 3277 8266 3281 8256
      3281 8251 3274 8244

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:25 AM EDT, 9 hours 38 minutes earlier.

Area forecast discussion, Jun 11, 5:25 AM EDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION. . .UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 11 2007

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
A FEW THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING IN LIGHT
UPSLOPE FLOW ACROSS UPSTATE SOUTH CAROLINA...A CLUE THAT COLDER
AIR ALOFT IS STARTING TO DESTABILIZE THE ATMOSPHERE. MODELS SHOW
UPSTREAM MID-LEVEL COLD POOL WITH ITS -10C 500 MB AIR (SIMILAR TO
WHAT IS OVER SC NOW) WORKING ITS WAY INTO THE NORTH GEORGIA
MOUNTAINS AROUND 18Z TODAY...OVER TOP A MOISTENING SURFACE LAYER
WITH DEWPOINTS AROUND 70 DEGREES. MODERATE VERTICAL WIND
SHEAR...PRIMARILY COURTESY OF APPROACHING MID AND UPPER LEVEL JET
STREAK...SHOULD ENHANCE THUNDERSTORM VIGOR ACROSS MUCH OF
GEORGIA...ESPECIALLY ALONG AND SOUTHEAST OF I-85 BY THIS
AFTERNOON LASTING WELL INTO THE EVENING ACROSS CENTRAL GEORGIA.
AN UPPER LEVEL LOW APPROACHING FROM THE NORTHEAST WILL FURTHER
DESTABILIZE THE ATMOSPHERE EACH DAY UNTIL MOVING OVER GEORGIA BY
WEDNESDAY. ALSO OVER THE NEXT FEW DAYS...A WEAK SURFACE LOW ALONG
THE GULF COAST ROUGHLY IN THE VICINITY OF MOBILE ALABAMA WILL
REMAIN NEARLY STATIONARY...KEEPING MOIST SOUTHEASTERLY FLOW AT THE
SURFACE ACROSS THE LOCAL AREA. THUS...THE POTENTIAL FOR SCATTERED
THUNDERSTORMS EXISTS EACH DAY THROUGH WEDNESDAY. TEMPERATURES WILL
STILL BE SEVERAL DEGREES ABOVE NORMAL TODAY...BUT WILL COOL A FEW
DEGREES EACH SUCCESSIVE DAY AS THAT COOLER AIR ALOFT AND
ADDITIONAL CLOUDS AND SHOWERS HAVE SOME AFFECT ON SURFACE
TEMPERATURES.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CYCLONIC FLOW CONTINUES TO SEND MID AND UPPER LEVEL IMPULSES FROM
THE NORTH THROUGH SATURDAY. COVERAGE OF ANY PRECIPITATION SHOULD
BE LESS LATE IN THE WEEK CONSIDERING THAT A RATHER ANEMIC LOOKING
SURFACE HIGH TRIES TO BUILD IN FROM THE MID-ATLANTIC STATES TO
GEORGIA. RIDGING BOTH AT THE SURFACE AND ALOFT MOVES IN BY
SUNDAY.
&&
.AVIATION...
WEAK SURFACE LOW OVER FL PANHANDLE AND SOUTH ALABAMA WITH ITS
SOUTHEASTERLY FLOW WILL BRING MOISTURE INTO PORTIONS OF
GA...ESPECIALLY SOUTH AND CENTRAL SECTIONS. THIS INCREASED MOISTURE
AND UPSLOPE FLOW WILL BRING ABOUT LOWER CLOUDS REDUCE VISIBILITY
INTO THE MVFR AND IFR RANGE THIS MORNING. VSBYS TO SHOULD RECOVER
AFTER SUNRISE. WIND TO REMAIN EASTERLY.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  67  84  63  86 /  50  40  40  30  30
ATLANTA         90  69  86  66  83 /  40  40  30  30  20
BLAIRSVILLE     80  62  80  59  81 /  50  40  40  30  30
CARTERSVILLE    88  64  85  61  85 /  40  40  30  20  20
COLUMBUS        96  73  92  69  89 /  20  30  40  20  20
GAINESVILLE     88  67  83  63  83 /  50  40  40  30  30
MACON           94  70  89  66  87 /  30  50  50  30  40
ROME            89  65  88  63  89 /  40  40  30  20  20
PEACHTREE CITY  90  66  85  65  84 /  40  40  30  30  20
VIDALIA         94  73  87  66  83 /  30  50  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 11, 6:31 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT MON JUN 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WITH SOME POSSIBLY SEVERE LATE THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE ROTATING ALONG THE FLORIDA PANHANDLE
AND SOUTHERN ALABAMA WILL SPREAD MOISTURE INTO PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING AND DAMAGING
WIND.

.DISCUSSION...
A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND
SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND
CENTRAL GEORGIA. THE HEATING AND UPSLOPE FLOW WILL HELP TO KICK
OFF THE LATE AFTERNOON THUNDERSTORMS...AND THE APPROACHING UPPER
LEVEL JET WILL PROVIDE THE VERTICAL SHEAR TO HELP STRENGTHEN SOME
OF THESE THUNDERSTORMS. THE CAPE WILL RANGE FROM AROUND 700 IN WEST
CENTRAL GEORGIA TO OVER 1800 IN CENTRAL SECTIONS. THE LIFTED
INDEX WILL INCREASE TO BETWEEN MINUS 2 TO MINUS 4 DURING THE LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR CONDITIONS FOR
POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 11, 2:20 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON JUN 11 2007

GAZ074-111845-
220 PM EDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WASHINGTON COUNTY UNTIL 245 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDERSVILLE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE SANDERSVILLE...TENNILLE...RIDDLEVILLE AND
HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:41 PM EDTSevere Thunderstorm WarningFFCWashington34 min
Jun 11, 3:42 PM EDTSevere Thunderstorm WarningFFCCherokee48 min
Jun 11, 3:56 PM EDTSevere Thunderstorm WarningFFCBartow34 min
Jun 11, 4:01 PM EDTSevere Thunderstorm WarningFFCPickens29 min
Jun 11, 4:16 PM EDTSevere Thunderstorm WarningFFCDawson31 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningFFCHaralson38 min
Jun 11, 4:49 PM EDTSevere Thunderstorm WarningFFCTreutlen12 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningFFCCarroll23 min
Jun 11, 5:35 PM EDTSevere Thunderstorm WarningFFCOglethorpe25 min
Jun 11, 5:51 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Wilkes39 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningFFCOglethorpe16 min
Jun 11, 6:25 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro35 min
Jun 11, 6:29 PM EDTSevere Thunderstorm WarningFFCDeKalb29 min
Jun 11, 6:55 PM EDTSevere Thunderstorm WarningFFCHancock, Warren35 min
Jun 11, 7:12 PM EDTSevere Thunderstorm WarningFFCGlascock33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.